# SDR BJ3RE000001

- Difficulty date: April 27, 2000
- Submitted: May 1, 2000
- Operation: General aviation
- Aircraft: N117NJ
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636168
- Aircraft time: 679 hours
- Engine: Lyc TIO540AE2A
- Engine time: 118 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Rivet
- Part number: AN470
- Condition: Broken
- Location: Baffle
- Part time: 118 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN OIL CHANGE, TWO RIVET HEADS (AN470) WERE FOUND IN THE OIL SUCTION SCREEN.  THE ENGINE WAS REMOVED AND THE OIL SUMP PULLED OFF.  TWO RIVET HEADS WERE MISSING FROM THE OIL SUMP BAFFLE.  THESE ARE MS20470AD4-4 RIVETS.  THE HOLES ON THE DRIVEN SIDE APPEARED TO BE COUNTERSUNK OR EXCESSIVELY DEBURRED, WHICH GAVE LITTLE BEARING SURFACE FOR THE RIVET HEAD.  LYCOMING SB489B REFERS TO THESE RIVETS AND THEIR REPLACEMENT.
